Periodic solution of a two-species competitive system with toxicant and birth pulse. (English) Zbl 1137.34017

The authors discuss the existence of a periodic solution of a two-species competitive system with toxicant and birth pulse. First they introduce some notations and definitions and state some preliminary results. Later, the authors obtain a set of easily verifiable sufficient conditions for the existence of positive periodic solutions. Numerical examples are provided to illustrate the main results.


34C25 Periodic solutions to ordinary differential equations
34A37 Ordinary differential equations with impulses
92D25 Population dynamics (general)
34C60 Qualitative investigation and simulation of ordinary differential equation models
Full Text: DOI


[1] Hallam, T. G.; Clark, C. E., Nonautonomous logistic equations as models of populations in a deteriorating environment, J Theor Biol, 93, 303-311 (1982)
[2] Freedman, H. I.; Schukla, J. B., Models for the effect of toxicant in single species and predator-prey systems, J Math Biol, 30, 15-30 (1990) · Zbl 0825.92125
[3] Maynard Smith, J., Models in ecology (1974), Cambridge University: Cambridge University Cambridge, p. 146 · Zbl 0312.92001
[4] Chattopadhyay, J., Effect of toxic substances on a two-species competitive system, Ecol Model, 84, 287-289 (1996)
[5] Mukhopadhyay, A.; Chattopadhyay, J.; Tapaswi, P. K., A delay differential model of plankton allelopathy, Math Biosci, 149, 167-189 (1998) · Zbl 0946.92031
[6] Laksmikantham, V.; Bainov, D. D.; Simeonov, P. S., Theory of impulsive differential equations (1989), World Scientific: World Scientific Singapore
[7] Tang, S. Y.; Chen, L. S., Density-dependent birth rate, birth pulses and their population dynamic consequences, J Math Biol, 44, 185-199 (2002) · Zbl 0990.92033
[8] Liu, B.; Chen, L. S.; Zhang, Y. J., The effects of impulsive toxicant input on a population in a polluted environment, J Biol Syst, 11, 265-274 (2003) · Zbl 1041.92044
[9] Liu, X. Z., Stability results for impulsive differential systems with applications to population growth models, Dynam Stabil Syst, 9, 163-174 (1994) · Zbl 0808.34056
[10] Gaines, R.; Mawhin, J., Coincidence degree and nonlinear differential equations (1977), Springer-Verlag: Springer-Verlag Berlin · Zbl 0339.47031
[11] Bainov, D. D.; Simeonov, P., Impulsive differential equations: periodic solutions and applications (1993), Longman Scientific and Technical: Longman Scientific and Technical New York · Zbl 0815.34001
[12] Lenci, S.; Rega, G., Periodic solutions and bifurcations in an impact inverted pendulum under impulsive excitation, Chaos, Solitons & Fractals, 11, 2453-2472 (2000) · Zbl 0964.70018
[13] Cui, J.; Chen, L., Asymptotic behavior of the solution for a class of time-dependent competitive system, Ann Diff Equations, 9, 1, 11-17 (1993) · Zbl 0774.34039
[14] Song, X.; Chen, L., Periodic solution of a delay differential equation of plankton allelopathy, (Chinese) Acta Math Sci Ser A, 23, 1, 8-13 (2003) · Zbl 1036.34082
[15] Jin, Z.; Ma, Z., Periodic solutions for delay differential equations model of plankton allelopathy, Comput Math Appl, 44, 3,4, 491-500 (2002) · Zbl 1094.34542
[16] Fan, M.; Wang, K., Existence of positive periodic solutions of a system of integro-differential equations, (Chinese) Acta Math Sinica, 44, 3, 437-444 (2001) · Zbl 1010.45002
[17] Liu, X.; Chen, L., Complex dynamics of Holling type II Lotka-Volterra predator-prey system with impulsive pertubations on the predator, Chaos, Solitons & Fractals, 16, 311-320 (2003) · Zbl 1085.34529
[18] Jin, Z.; Ma, Z.; Han, M., The existence of periodic solutions of the \(n\)-species Lotka-Volterra competition system with impulsive, Chaos, Solitons & Fractals, 22, 181-188 (2004) · Zbl 1058.92046
[19] Zhang, W.; Fan, M., Periodicity in a generalized ecological competition system governed by impulsive differential equations with delays, Math Comput Modelling, 39, 479-493 (2004) · Zbl 1065.92066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.